Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 26, 2008, 2:26 PM MST. It took effect at Dec 26, 2008, 7:10 PM MST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 2:26 PM MST (21:26 UTC)
- In effect from
- Dec 26, 2008, 7:10 PM MST
- Expired
- Dec 28, 2008, 2:41 PM MST
- In force
- 44 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 262126 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 226 PM MST FRI DEC 26 2008 MTZ009-010-048-270600- /O.UPG.KTFX.HW.A.0017.081227T1800Z-081228T1800Z/ /O.NEW.KTFX.HW.W.0025.081227T1800Z-081228T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 226 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED THE HIGH WIND WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
9 follow-up statements
000 WWUS75 KTFX 270210 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 710 PM MST FRI DEC 26 2008 MTZ009-271200- /O.EXT.KTFX.HW.W.0025.081227T0210Z-081228T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 710 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM THE CURRENT TIME UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-048-271200- /O.CON.KTFX.HW.W.0025.081227T1800Z-081228T1800Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...CUT BANK...CHOTEAU 710 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 11 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 270353 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 853 PM MST FRI DEC 26 2008 MTZ010-048-271200- /O.EXT.KTFX.HW.W.0025.081227T0353Z-081228T1800Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...CUT BANK...CHOTEAU 853 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-271200- /O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 853 PM MST FRI DEC 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 271133 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MST SAT DEC 27 2008 MTZ009-271800- /O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 433 AM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-048-271800- /O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...CUT BANK...CHOTEAU 433 AM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 271817 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1117 AM MST SAT DEC 27 2008 MTZ009-280230- /O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 1117 AM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 75 MPH WILL CONTINUE ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-048-280230- /O.CON.KTFX.HW.W.0025.000000T0000Z-081228T1800Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...CUT BANK...CHOTEAU 1117 AM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 272132 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST SAT DEC 27 2008 MTZ011>013-044>046-049>051-280715- /O.EXB.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN 232 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. WINDS IN THE PLAINS WILL BEGIN TO REACH WARNING CRITERIA AROUND MIDDAY SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-280715- /O.EXT.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 232 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 280344 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 844 PM MST SAT DEC 27 2008 MTZ011>013-044>046-049>051-281300- /O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN 844 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. WINDS IN THE PLAINS WILL BEGIN TO REACH WARNING CRITERIA AROUND MIDDAY SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-281300- /O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 844 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE OVERNIGHT. THE GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED TO LESS THAN ONE HALF MILE AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 281119 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MST SUN DEC 28 2008 MTZ011>013-044>046-049>051-281900- /O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN 419 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH BY THIS AFTERNOON. THE STRONG WINDS SHOULD DECREASE DURING THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-281900- /O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 419 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH. WINDS SHOULD DECREASE BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 281613 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 913 AM MST SUN DEC 28 2008 MTZ009-010-281715- /O.CAN.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...CUT BANK 913 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE EXPECTED HIGH WIND WARNING CONDITIONS WILL NOT DEVELOP TODAY. HOWEVER...WINDS MAY STILL GUST TO 30 TO 35 MPH CREATING BLOWING AND DRIFTING SNOW. $$ MTZ011-044-045-281715- /O.CAN.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/ HILL-TOOLE-LIBERTY- INCLUDING THE CITIES OF...HAVRE...SHELBY...CHESTER 913 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE EXPECTED HIGH WIND WARNING CONDITIONS WILL NOT DEVELOP TODAY. HOWEVER...WINDS MAY STILL GUST TO 30 TO 35 MPH CREATING BLOWING AND DRIFTING SNOW. $$ MTZ012-013-046-049>051-290015- /O.CON.KTFX.HW.W.0025.081228T1800Z-081229T0600Z/ CASCADE-CHOUTEAU-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CONRAD... FAIRFIELD...STANFORD...LEWISTOWN 913 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH BY THIS AFTERNOON. THE STRONG WINDS SHOULD DECREASE DURING THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ048-290015- /O.CON.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 913 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 65 MPH. WINDS SHOULD DECREASE BY LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 282141 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MST SUN DEC 28 2008 MTZ012-013-046-048>051-282245- /O.CAN.KTFX.HW.W.0025.000000T0000Z-081229T0600Z/ CASCADE-CHOUTEAU-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...CONRAD... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN 241 PM MST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS SHOULD REMAIN BELOW WARNING CRITERIA FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. HOWEVER...WIND GUSTS IN THE RANGE OF 35 TO 45 MPH WILL CONTINUE FOR NEXT SEVERAL HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 26, 10:57 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 26, 10:57 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1057 AM MST FRI DEC 26 2008 ...UPDATE TO AVIATION... .UPDATE... SYSTEM THAT BROUGHT WIDESPREAD SNOW (WITH LOCALLY HEAVY SNOW ACROSS PORTIONS OF CASCADE COUNTY AND GALLATIN COUNTY) TO THE FORECAST AREA OVERNIGHT IS EXITING TO THE EAST THIS MORNING THROUGH EASTERN MT/WY. EXPECT DIMINISHING SNOW FROM NW TO SE THROUGH SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. SNOW WILL LINGER LONGEST ACROSS FERGUS AND GALLATIN COUNTIES WHERE FAVORABLE NW WIND ALIGNMENT TO THE TERRAIN WILL CONTINUE TO GENERATE AT LEAST LIGHT SNOW THROUGH EARLY THIS AFTERNOON. WITH SNOW ENDING OR DIMINISHING ACROSS MOST OF THE AREA WILL CANCEL THE WINTER WEATHER ADVISORY WITH THE UPDATE THIS MORNING. HAVE MADE SOME ADJUSTMENTS TO POPS TO INDICATE ENDING SNOW ACROSS NW ZONES WITH LINGERING POPS ACROSS SE ZONES. ATTENTION THEN TURNS TO IMPACT OF INCREASING WINDS LATER TODAY THROUGH THE WEEKEND AS LEE- SIDE TROUGH DEVELOPS EAST OF THE ROCKIES UNDER A STRENGTHENING ZONAL FLOW ALOFT. HAVE INCREASED WINDS A BIT LATE THIS AFTERNOON AND ADDED BLOWING SNOW MENTION TO THE FORECAST OVER NORTH-CENTRAL MT AS WINDS SHOULD INCREASE TO 15-20 MPH RANGE IN OPEN AREAS OF NORTH CENTRAL ZONES BY THIS AFTERNOON. STRONGER WINDS ARRIVE LATER TONIGHT THROUGH THE WEEKEND AND WITH TEMPS BELOW FREEZING THROUGH SATURDAY NIGHT ALONG WITH PLENTIFULLY FRESH SNOW COVER...BLOWING/DRIFTING SNOW MAY BECOME A SIGNIFICANT IMPACT WITH ADDITIONAL WINTER WEATHER HIGHLIGHTS POSSIBLE BY TONIGHT. HOENISCH && .DISCUSSION... |/ISSUED 445 AM MST FRI DEC 26 2008/ TODAY THROUGH SUNDAY...BROAD UPPER TROF CONTINUES TO MOVE ACROSS THE AREA. SNOW AMOUNTS HAVE BEEN HEAVIER THAN ANTICIPATED ACROSS PORTIONS OF NORTH CENTRAL MONTANA. RADAR RETURNS AND SATELLITE IMAGERY INDICATE THE SNOW SHOULD BE ENDING AT GREAT FALLS WITHIN THE NEXT COUPLE OF HOURS WITH MOST OF THE SNOW DONE BY AFTERNOON. HAVE DROPPED POPS FOR THE AFTERNOON AND HAVE MODIFIED WINTER WEATHER ADVISORY TO END AT 18Z. A LEE SIDE TROF BEGINS TO DEVELOP LATER THIS AFTERNOON AND WILL STRENGTHEN OVERNIGHT. WIND SPEEDS WILL PICK UP SIGNIFICANTLY TONIGHT WITH AREAS OF BLOWING SNOW LIKELY TO BE A PROBLEM. GRADIENT BECOMES VERY TIGHT OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS ON SATURDAY AND HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA FOR SATURDAY. THE FLOW ALOFT BECOMES ZONAL ON SUNDAY WITH EMBEDDED IMPULSES MOVING ACROSS THE AREA. ISOLATED SNOW WILL REMAIN IN THE FORECAST FOR SUNDAY. COOLER AIR WILL MOVE INTO THE AREA TODAY IN THE WAKE OF THE TROF PASSAGE BUT A RAPID WARM UP WILL OCCUR SATURDAY AND CONTINUE SUNDAY WITH A MORE DOWNSLOPE GRADIENT. EMANUEL SUNDAY NIGHT THROUGH FRIDAY...MEAN ZONAL FLOW ALOFT MONDAY THROUGH WEDNESDAY FOR MILD TEMPERATURES AND LITTLE IN THE WAY OF PRECIP OVER THE PLAINS. MONDAY AND WEDNESDAY A PAIR OF SHORT WAVES MOVING THROUGH SOUTHERN ALBERTA DRAG A WEAK COLD FRONTS ACROSS THE STATE. ONLY EFFECT WILL BE TO DROP TEMPERATURES A COUPLE DEGREES WITH INCREASED WINDS ALONG THE EAST SLOPES. SOUTHWEST WINDS ACCOMPANYING THESE DISTURBANCES WILL LIMIT PRECIPITATION TO MOUNTAINS WHILE THE PLAINS WILL REMAIN MOSTLY DRY. BY FRIDAY UPPER RIDGE BEGINS BUILDING INTO WESTERN MONTANA FOR A RETURN TO WARMER TEMPERATURES NEARER TO SEASONAL NORMALS. BRITTON && .AVIATION... UPDATED 1145Z VFR CONDITIONS HAVE RETURNED TO ALL TAF SITES EXCEPT KLWT WHERE PRECIPITATION IS STILL OCCURRING. VRF CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. HOWEVER WINDS WILL INCREASE IN VELOCITY AND WILL BEGIN TO CAUSING THE FRESHLY FALLEN SNOW TO BLOW AND DRIFT OBSCURING VISIBILITIES DOWN TO POSSIBLE LIFR CONDITIONS. WINDS WILL CONTINUE TO STRENGTHEN THROUGHOUT THE PERIOD ESPECIALLY NEAR THE ROCKY MOUNTAIN FRONT EVEN AFTER VISIBILITY RETURNS TO VFR CONDITIONS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 14 17 36 25 / 70 10 20 20 CTB 13 16 34 24 / 60 10 20 20 HLN 21 14 34 24 / 60 10 30 20 BZN 21 3 26 20 / 60 10 30 20 WEY 15 -3 12 11 / 50 30 60 30 DLN 21 4 24 19 / 30 10 30 30 HVR 13 6 33 21 / 70 10 10 20 LWT 16 3 31 21 / 70 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING FOR MTZ009-010-048. WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR MTZ012- 014-050-052>055. && SHORT TERM...HOENISCH LONG TERM...SUK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 26, 5:46 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 546 AM MST FRI DEC 26 2008 MTZ012-014-050-052>055-271300- CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 546 AM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 11 AM MST. IN ADDITION TO THE SNOW...AREAS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE. TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS ROAD CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-048-271300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 546 AM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. WINDS WILL INCREASE AND BECOME GUSTY DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013-015-044>047-049-051-271300- BEAVERHEAD-HILL-CHOUTEAU-MADISON-TOOLE-LIBERTY-EASTERN PONDERA- BLAINE-EASTERN TETON-FERGUS- 546 AM MST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:20 AM MST | High Wind Watch | TFX | 10 hr | |
| Dec 26, 3:03 PM MST | Winter Storm Warning | TFX | 50 hr | |
| Dec 26, 3:03 PM MST | Winter Weather Advisory | TFX | 37 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.